MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR EAST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR EAST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RE
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, a white flake floating in the reservoir was noticed.As per the user facility, they removed the venous reservoir outlet tubing and drained the particulate piece out into a specimen cup.The outlet tube was replaced and priming was finished.They were able to run the circuit with no issues.No known consequence or impact to patient.Product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 3, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date) ; d9 (device availability - updated date returned to manufacturer) ; g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report) ; h2 (follow-up due to correction, additional information & device evaluation) ; h3 (device evaluated by manufacturer); h4 (device manufacture date) ; h6 (identification of evaluation codes 10, 3331, 11, 202, 25).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Type of investigation #3: 11 - testing of device from same lot/batch retained by manufacturer.Investigation findings: 202 - inappropriate material.Investigation conclusions: 25 - cause traced to manufacturing.The returned sample was visually inspected upon receipt.However, the reservoir was not returned, only the foreign material inside a specimen trap.It is confirmed that there was a white piece of foreign material in the specimen trap, when measure it was found to be out of specifications.A representative retention sample from the same lot was obtained and visually inspected.No foreign material was noted anywhere on the device.All capiox units are 100% visually inspected in process.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX RX25 OXYGENATOR EAST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16091171
Report Number1124841-2023-00005
Device Sequence Number15129816
Product Code DTZ
UDI-Device Identifier00699753450103
UDI-Public(01)00699753450103
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number3CX*RX25RE
Device Catalogue NumberN/A
Device Lot Number2L05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown